Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 241, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 15, 2016, 6:34 PM EDT for Bedford County, Franklin County, Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 15, 2016, 6:34 PM EDT (22:34 UTC)
- Expired
- Aug 15, 2016, 7:15 PM EDT
- In force
- 41 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bedford County, VA, Franklin County, VA
The radar
The Roanoke radar (KFCX), 43 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 15, 6:37 PM EDT | TSTM WND DMG | 1 Se Rocky Mount, VA | ONE TREE DOWN NEAR THE INTERSECTION OF POWER DAM ROAD AND SCENIC RIVER DRIVE. |
| Aug 15, 6:38 PM EDT | TSTM WND DMG | 2 Ne Rocky Mount, VA | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.6 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1001 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
006 WUUS51 KRNK 152234 SVRRNK VAC019-067-152315- /O.NEW.KRNK.SV.W.0241.160815T2234Z-160815T2315Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 634 PM EDT MON AUG 15 2016 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA... SOUTHWESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 715 PM EDT * AT 634 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ROCKY MOUNT...MOVING NORTHEAST AT 15 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. * LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT... SYDNORSVILLE... NORTHWEST SMITH MOUNTAIN LAKE... NORTH SHORE... AND BURNT CHIMNEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3686 7981 3690 7997 3724 7983 3711 7954 TIME...MOT...LOC 2234Z 213DEG 13KT 3698 7986 HAIL...<.75IN WIND...60MPH $$ WP
2 follow-up statements
190 WWUS51 KRNK 152252 SVSRNK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 652 PM EDT MON AUG 15 2016 VAC019-067-152315- /O.CON.KRNK.SV.W.0241.000000T0000Z-160815T2315Z/ FRANKLIN VA-BEDFORD VA- 652 PM EDT MON AUG 15 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR NORTHEASTERN FRANKLIN AND SOUTHWESTERN BEDFORD COUNTIES... AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNT CHIMNEY...MOVING NORTHEAST AT 25 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... ROCKY MOUNT... NORTHWEST SMITH MOUNTAIN LAKE... NORTH SHORE... BURNT CHIMNEY... AND WESTLAKE CORNER. PRECAUTIONARY/PREPAREDNESS ACTIONS... PREPARE IMMEDIATELY FOR DAMAGING WINDS...AS WELL AS DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY FROM WINDOWS. IF ON OR NEAR SMITH MOUNTAIN LAKE...GET AWAY FROM THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3691 7979 3693 7994 3724 7983 3711 7954 TIME...MOT...LOC 2251Z 216DEG 21KT 3708 7976 HAIL...<.75IN WIND...60MPH $$ WP
927
WWUS51 KRNK 152310
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
710 PM EDT MON AUG 15 2016
VAC019-067-152320-
/O.EXP.KRNK.SV.W.0241.000000T0000Z-160815T2315Z/
FRANKLIN VA-BEDFORD VA-
710 PM EDT MON AUG 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR
NORTHEASTERN FRANKLIN AND SOUTHWESTERN BEDFORD COUNTIES WILL EXPIRE
AT 715 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS REPORTS OF ANY WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3691 7979 3693 7994 3724 7983 3711 7954
TIME...MOT...LOC 2310Z 213DEG 16KT 3716 7970
$$
WPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 15, 4:18 PM EDT, 2 hours 16 minutes earlier.
Area forecast discussion, Aug 15, 4:18 PM EDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 418 PM EDT Mon Aug 15 2016 .SYNOPSIS... High pressure centered over the western Atlantic will remain nearly stationary through Tuesday. A frontal boundary will also remain nearly stationary, extending from New England into the Ohio Valley. This front will eventually get kicked farther south and east by an upper level trough of low pressure which will move across the northern tier states later in the week. && .NEAR TERM /THROUGH TUESDAY/... As of 405 PM EDT Monday... Radar showed isolated to scattered thunderstorms with the better coverage west of the Blue Ridge. Freezing level between 13500 and 15000 feet and precipitable water values from 1.5 to 1.8 inches were contributing to efficient warm rain processes. Similar to past few night thunderstorms will dissipate between 10PM and midnight. With little change in the weather pattern...once clearing occurs overnight, west valleys and locations that had rain this afternoon will have early morning fog. Combination of persistence and MAV guidance was used for lows tonight and high temperatures on Tuesday. Some of the guidance for coverage of thunderstorms was on the more pessimistic side but stayed with a pattern closer to coverage from Sunday and today. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/... As of 1245 PM EDT Monday... During this portion of the forecast, a cold front is forecast to slowly progress into, through, and then perhaps just south of the region. The result will increasing chances of showers and storms during the daytime hours as compared to simply diurnally and orographically based convection. Coverage is expected to be greatest Wednesday afternoon and evening across the central and southern portions of the region. By Thursday night, coverage will be confined to primarily isolated to scattered coverage near and south of the VA/NC border with limited if any activity near the I-64 corridor. Temperatures will be warmest on Wednesday compared to slightly cooler conditions for Thursday. Despite this minor decrease in temperature, readings will still average about five to ten degrees above normal for lows and less than five degrees above normal for the high temperatures. && .LONG TERM /FRIDAY THROUGH MONDAY/... As of 115 PM EDT Monday... Our trend towards a drier air mass across the area is short lived. By Friday night, the cold front to our south is expected to return north again as a warm front in response to an approaching upper tough in the central U.S. Look for daytime/evening chances of showers and storms to again increase across the area. Based upon the latest guidance, Sunday will have the potential for the best coverage, along with the best chance for strong storms with and approach and passage of a strong cold front. Precipitation chances will decrease again Monday in the wake of the cold front as high pressure builds into the area. Temperatures will show very little deviation from day to day during this part of the forecast. Values will continue to average about five to ten degrees above normal for lows and less than five degrees above normal for the high temperatures. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... As of 110 PM EDT Monday... Radar images since noon have shown the development of isolated to scattered thunderstorms along the west of the Blue Ridge. Probability of storms will continue until 23Z/7PM. Medium to high confidence for scattered to numerous during that time frame. KLWB and KBLF will have a higher chance of storms than KLYH and KDAN. The more intense storms today have the potential to produce strong gusty winds. Aside from any sub-VFR associated with the TSRA, conditions through the afternoon and evening should be VFR. Medium to high confidence for fog in the mountain valleys again late tonight with potential for LIFR in the Greenbrier Valley of WV vicinity of KLWB, and across the New River Valley of VA impacting KBCB/KPSK/KMKJ. Conditions will be similar on Tuesday with the fog dissipate and VFR conditions by 14Z/10AM then more thunderstorms after 16Z/noon. Extended aviation discussion... Same pattern will continue Tuesday as a subtropical upper ridge remains anchored along the NC/VA coast. A frontal system will be stalled well to our north across from OH into PA with primary thunderstorm threat confined to this frontal boundary. Thunderstorm coverage across our forecast area will remain widely scattered with little or no organization and confined mainly to the mountains during the peak heating times of the day (18Z/2PM to 00Z/8PM). For the second half of the week, Wednesday and beyond, the area of high pressure along the southeast Atlantic coast is expected to weaken. This will allow the aforementioned frontal system to begin moving southward toward the region, resulting in an increased probability of showers/thunderstorms with attendant periods of MVFR cigs/vsbys. Early morning low clouds and fog will likely be on the increase also. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS SHORT TERM...DS LONG TERM...RCS AVIATION...AMS/PM
Hazardous weather outlook, Aug 15, 1:24 PM EDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 124 PM EDT MON AUG 15 2016 NCZ001>004-018>020-VAZ007-009>020-022>024-032>035-WVZ042>044-507-508- 161100- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH- BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-EASTERN GREENBRIER- WESTERN GREENBRIER- 124 PM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-161100- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 124 PM EDT MON AUG 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. A FEW OF THESE STORMS MAY BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WIND GUSTS AS THE PRIMARY THREAT. HEAT INDEX VALUES MAY GET CLOSE TO 105 DEGREES THIS AFTERNOON. ASIDE FROM THE HEAT...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 15, 5:04 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
504 PM EDT MON AUG 15 2016
VAZ016-017-032-152130-
FLOYD-CARROLL-PATRICK-
504 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTH CENTRAL PATRICK...SOUTHWESTERN FLOYD AND EAST CENTRAL CARROLL
COUNTIES...
AT 503 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILLIS...
MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD...
INDIAN VALLEY...
WILLIS...
ROCKY KNOB RECREATION AREA...
AND MABRY MILL.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3671 8062 3699 8053 3700 8052 3701 8052
3701 8051 3699 8050 3699 8049 3700 8048
3699 8048 3700 8047 3688 8024 3667 8045
TIME...MOT...LOC 2103Z 211DEG 12KT 3679 8051
WPSpecial weather statement, Aug 15, 5:46 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT MON AUG 15 2016
VAZ034-044-152215-
BEDFORD-PITTSYLVANIA-
546 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHWESTERN PITTSYLVANIA AND SOUTH CENTRAL BEDFORD COUNTIES...
AT 545 PM EDT...A STRONG THUNDERSTORM WAS DEVELOPING OVER
AJAX...MOVING NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENHOOK...
SMITH MOUNTAIN LAKE STATE PARK...
PITTSVILLE...
AJAX...
AND NORTH SHORE.
IF YOU ARE ON OR NEAR SMITH MOUNTAIN LAKE...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
LAT...LON 3689 7949 3692 7963 3703 7960 3705 7960
3705 7959 3708 7962 3709 7961 3709 7963
3715 7963 3710 7942 3706 7944 3706 7940
3709 7940 3707 7931
TIME...MOT...LOC 2145Z 198DEG 10KT 3694 7955
WPSpecial weather statement, Aug 15, 5:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
548 PM EDT MON AUG 15 2016
VAZ045-046-059-152215-
CHARLOTTE-APPOMATTOX-CAMPBELL-
548 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN APPOMATTOX...NORTHWESTERN CHARLOTTE AND SOUTHEASTERN
CAMPBELL COUNTIES...
AT 547 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WREN...MOVING
NORTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PHENIX...
RED HOUSE...
ASPEN...
WREN...
AND MIKE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3700 7877 3703 7891 3731 7893 3724 7868
3721 7869 3720 7869 3719 7864
TIME...MOT...LOC 2147Z 198DEG 10KT 3710 7885
WPSpecial weather statement, Aug 15, 5:56 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
556 PM EDT MON AUG 15 2016
WVZ043-507-508-152230-
EASTERN GREENBRIER-SUMMERS-WESTERN GREENBRIER-
556 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN SUMMERS AND SOUTHWESTERN GREENBRIER COUNTIES...
AT 556 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HIX...MOVING
NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ALDERSON...
SANDSTONE...
GLENRAY...
LAWN...
AND HIX.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3786 8057 3772 8063 3773 8066 3771 8066
3763 8072 3769 8099 3772 8097 3772 8095
3770 8090 3768 8090 3768 8088 3773 8090
3774 8092 3777 8089 3782 8094 3787 8081
3787 8075 3795 8081
TIME...MOT...LOC 2156Z 205DEG 16KT 3772 8086
WPSpecial weather statement, Aug 15, 6:08 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
608 PM EDT MON AUG 15 2016
VAZ033-152245-
FRANKLIN-
608 PM EDT MON AUG 15 2016
...A STRONG THUNDERSTORM WILL AFFECT
EASTERN FRANKLIN COUNTY...
AT 608 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
SYDNORSVILLE...MOVING NORTHEAST AT 25 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ROCKY MOUNT...
SYDNORSVILLE...
PENHOOK...
NORTH SHORE...
AND BURNT CHIMNEY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3687 7999 3722 7986 3722 7985 3713 7965
3710 7964 3709 7962 3708 7961 3708 7962
3706 7960 3683 7981
TIME...MOT...LOC 2208Z 209DEG 23KT 3692 7989
WPSpecial weather statement, Aug 15, 6:14 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT MON AUG 15 2016
VAZ046-047-152245-
BUCKINGHAM-APPOMATTOX-
614 PM EDT MON AUG 15 2016
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT
NORTH CENTRAL APPOMATTOX AND CENTRAL BUCKINGHAM COUNTIES...
AT 614 PM EDT...STRONG THUNDERSTORMS WERE CLUSTERED NEAR TOWER
HILL...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
BUCKINGHAM...
DILLWYN...
BENT CREEK...
CENTENARY...
AND TOGA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3742 7878 3750 7893 3752 7889 3753 7889
3754 7886 3754 7882 3757 7881 3759 7883
3764 7878 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3776 7861 3776 7853 3757 7837
TIME...MOT...LOC 2214Z 237DEG 22KT 3755 7876
WPThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 1:39 PM EDT | Special Weather Statement | RNK | Botetourt, City of Roanoke, City of Salem | 51 min |
| Aug 15, 1:55 PM EDT | Areal Flood Advisory | RNK | Roanoke, City of Roanoke, City of Salem | 2 hr |
| Aug 15, 2:03 PM EDT | Special Weather Statement | RNK | Smyth | 42 min |
| Aug 15, 2:15 PM EDT | Special Weather Statement | RNK | Buckingham | 45 min |
| Aug 15, 2:37 PM EDT | Special Weather Statement | RNK | Botetourt | 53 min |
| Aug 15, 2:56 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 25 min |
| Aug 15, 3:16 PM EDT | Special Weather Statement | RNK | Craig | 44 min |
| Aug 15, 3:58 PM EDT | Special Weather Statement | RNK | Rockbridge | 32 min |
| Aug 15, 4:47 PM EDT | Special Weather Statement | RNK | Giles | 28 min |
| Aug 15, 5:04 PM EDT | Special Weather Statement | RNK | Floyd | 26 min |
| Aug 15, 5:46 PM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Aug 15, 5:48 PM EDT | Special Weather Statement | RNK | Charlotte | 27 min |
| Aug 15, 6:08 PM EDT | Special Weather Statement | RNK | Franklin | 37 min |
| Aug 15, 6:14 PM EDT | Special Weather Statement | RNK | Buckingham | 31 min |
| Aug 15, 6:36 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Aug 15, 6:41 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham | 49 min |
| Aug 15, 7:17 PM EDT | Areal Flood Advisory | RNK | Appomattox, Buckingham | 118 min |
| Aug 15, 7:19 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Aug 15, 7:37 PM EDT | Special Weather Statement | RNK | Buckingham | 23 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.